Alert archive / Georgia / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 176, NWS Charleston, SC

July 29, 2007Tattnall County, Georgia

NWS Charleston, SC issued this severe thunderstorm warning at Jul 29, 2007, 7:07 PM EDT for Tattnall County, Georgia. It was in force for 53 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 29, 2007, 7:07 PM EDT (23:07 UTC)
Expired
Jul 29, 2007, 8:00 PM EDT
In force
53 min
Issued by
NWS Charleston, SC
Area
Counties, with a storm outline in the text

County Tattnall County, GA

The radar

The Charleston,SC radar (KCLX), 117 km from the middle of the area, began a volume at 23:07 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 29, 7:39 PM EDTTSTM WND DMGReidsville, GALARGE TREE LIMBS DOWN IN THE TOWN OF REIDSVILLE.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 32 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Jacksonville, FL (KJAX), launched 12:00Z, 11.1 hours before the alert went out and 181 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jacksonville, FL at 12:00Z on 2007-07-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1230 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jacksonville, FL at 12:00Z on 2007-07-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 15 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1230 J/kg
Mixed-layer CIN
-59 J/kg
Mixed-layer LCL
624 m above ground
0-6 km bulk shear
4 kt
0-1 km storm-relative helicity
15 m²/s²
0-3 km storm-relative helicity
1 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.7

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS52 KCHS 292308
SVRCHS
GAC267-300000-
/O.NEW.KCHS.SV.W.0176.070729T2307Z-070730T0000Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON SC
707 PM EDT SUN JUL 29 2007

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  TATTNALL COUNTY IN SOUTHEAST GEORGIA...

* UNTIL 800 PM EDT

* AT 707 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
  MENDES...OR ABOUT 10 MILES SOUTHEAST OF REIDSVILLE...MOVING   
  NORTHEAST AT 5 MPH. ANOTHER SEVERE THUNDERSTORM WAS LOCATED 14 
  MILES WEST OF REIDSVILLE MOVING TO THE NORTHEAST AT 10 MPH.

* SOME LOCATIONS IN OR NEAR THE PATH OF THE STORM INCLUDE...
  MENDES...REIDSVILLE...
  MANASSAS...
  MIDWAY...MIDWAY...

BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
SEEK SHELTER IN A STURDY BUILDING AND STAY AWAY FROM WINDOWS.

FREQUENT LIGHTNING IS OCCURRING WITH THIS THUNDERSTORM. IF
OUTDOORS... STAY AWAY FROM ISOLATED HIGH OBJECTS. IF INDOORS...STAY
AWAY FROM WINDOWS AND DOORS AND AVOID USING TELEPHONES UNLESS IT IS
AN EMERGENCY.

TO REPORT SEVERE WEATHER ONLY...PLEASE CONTACT THE NATIONAL WEATHER
SERVICE IN CHARLESTON TOLL FREE AT 1-888-383-2024.

LAT...LON 3194 8222 3214 8219 3219 8219 3226 8223
      3230 8223 3230 8212 3227 8202 3208 8198
      3205 8190 3204 8176 3197 8186 3191 8223
      3194 8224
TIME...MOT...LOC 2307Z 245DEG 7KT 3199 8197

$$
3 follow-up statements
000 
WWUS52 KCHS 292323
SVSCHS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
722 PM EDT SUN JUL 29 2007

GAC267-300000-
/O.CON.KCHS.SV.W.0176.000000T0000Z-070730T0000Z/
TATTNALL GA-
722 PM EDT SUN JUL 29 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 800 PM EDT
FOR TATTNALL COUNTY...

AT 722 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
LOCATED NEAR MENDES...OR ABOUT 8 MILES SOUTHEAST OF REIDSVILLE...
MOVING NORTHEAST AT 5 MPH. ANOTHER SEVERE THUNDERSTORM CAPABLE OF
PRODUCING WINDS IN EXCESS OF 60 MPH...WAS LOCATED 9 MILES NORTHWEST 
OF REIDSVILLE MOVING NORTHEAST AT 10 MPH. 

SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
COBBTOWN...COLLINS...MANASSAS...MENDES...MIDWAY AND REIDSVILLE.

BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
SEEK SHELTER IN STURDY BUILDINGS AND STAY AWAY FROM WINDOWS.

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

TO REPORT SEVERE WEATHER ONLY...PLEASE CONTACT THE NATIONAL WEATHER
SERVICE IN CHARLESTON TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR
REPORTS TO CHS.SKYWARN@NOAA.GOV.

LAT...LON 3194 8222 3214 8219 3219 8219 3226 8223
      3230 8223 3230 8212 3227 8202 3208 8198
      3205 8190 3204 8176 3197 8186 3191 8223
      3194 8224
TIME...MOT...LOC 2322Z 239DEG 8KT 3203 8199

$$
000 
WWUS52 KCHS 292339
SVSCHS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
739 PM EDT SUN JUL 29 2007

GAC267-300000-
/O.CON.KCHS.SV.W.0176.000000T0000Z-070730T0000Z/
TATTNALL GA-
739 PM EDT SUN JUL 29 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 800 PM EDT
FOR TATTNALL COUNTY...

AT 739 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
LOCATED NEAR HUGHLAND...OR ABOUT OVER REIDSVILLE...MOVING NORTHEAST
AT 5 MPH.

SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
COBBTOWN...COLLINS...MANASSAS...MENDES...MIDWAY AND REIDSVILLE.

BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
SEEK SHELTER IN STURDY BUILDINGS AND STAY AWAY FROM WINDOWS.

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

TO REPORT SEVERE WEATHER ONLY...PLEASE CONTACT THE NATIONAL WEATHER
SERVICE IN CHARLESTON TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR
REPORTS TO CHS.SKYWARN@NOAA.GOV.

LAT...LON 3194 8222 3214 8219 3219 8219 3226 8223
      3230 8223 3230 8212 3227 8202 3208 8198
      3205 8190 3204 8176 3197 8186 3191 8223
      3194 8224
TIME...MOT...LOC 2339Z 239DEG 8KT 3209 8205

$$
000 
WWUS52 KCHS 300004
SVSCHS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
804 PM EDT SUN JUL 29 2007

GAC267-300014-
/O.EXP.KCHS.SV.W.0176.000000T0000Z-070730T0000Z/
TATTNALL GA-
804 PM EDT SUN JUL 29 2007

...THE SEVERE THUNDERSTORM WARNING FOR TATTNALL COUNTY EXPIRED AT 
800 PM EDT...

AT 802 PM EDT...RADAR INDICATED THAT THE THUNDERSTORM WHICH PROMPTED
THE WARNING HAD WEAKENED...THUS THE SEVERE THUNDERSTORM WARNING HAS
BEEN ALLOWED TO EXPIRE.

TO REPORT SEVERE WEATHER ONLY...PLEASE CONTACT THE NATIONAL WEATHER 
SERVICE IN CHARLESTON TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR 
REPORTS TO CHS.SKYWARN@NOAA.GOV.

LAT...LON 3194 8222 3214 8219 3219 8219 3226 8223
      3230 8223 3230 8212 3227 8202 3208 8198
      3205 8190 3204 8176 3197 8186 3191 8223
      3194 8224
TIME...MOT...LOC 2339Z 239DEG 8KT 3209 8205

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 29, 4:11 PM EDT, 2 hours 56 minutes earlier.

Area forecast discussion, Jul 29, 4:11 PM EDT, 2 hours 56 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON SC
411 PM EDT SUN JUL 29 2007

.SYNOPSIS...
A WEAK SURFACE TROUGH WILL REMAIN IN PLACE OVER THE REGION
TONIGHT AND MONDAY. THEN...THE TROUGH WILL SETTLE SOUTH AS A COOL
FRONT TUESDAY...STALLING OVER OR JUST SOUTH OF THE AREA BY
MIDWEEK...THEN DISSIPATING BY LATE WEEK. ATLANTIC HIGH PRESSURE
WILL THEN BUILD OVER THE REGION NEXT WEEKEND.

&&

.NEAR TERM /UNTIL 6 AM MONDAY MORNING/...
SUNDAY AFTERNOON...THUNDERSTORMS WERE INCREASING IN COVERAGE
WHERE SKIES HAD THINNED FOR SUNSHINE...S AND W OF THE FORECAST
AREA. CLOUDS HAD THINNED ACROSS S/W COUNTIES OF THE FORECAST AREA...
ALLOWING DECENT SURFACE HEATING WITHIN AN ENVIRONMENT FEATURING
DEWPOINTS IN THE MID TO UPPER 70S. STILL EXPECT SBCAPES TO
INCREASE INTO THE 3500-4000 J/KG RANGE S/W OF A WEAK SURFACE
BOUNDARY THAT REMAINED IN PLACE ACROSS CENTRAL COUNTIES OF THE
FORECAST AREA. CONVERGENCE ALONG THIS BOUNDARY...THE DEVELOPING
SEA BREEZE BOUNDARY AND OUTFLOW FROM THUNDERSTORMS JUST S/SW OF
THE ALTAMAHA RIVER SHOULD SUPPORT SCATTERED TO NUMEROUS
THUNDERSTORMS ACROSS THE S/W COUNTIES OF THE FORECAST AREA
THIS AFTERNOON/EVENING...THUS CONTINUED LIKELY POPS THERE UNTIL
0Z. THE THREAT FOR ISOLATED DAMAGING WIND GUSTS AND HAIL WILL
PERSIST ACROSS S/W COUNTIES INTO EARLY EVENING. FARTHER
NORTH...MORE PERSISTENT CLOUD COVER HAD LIMITED HEATING/
DESTABILIZATION...LIMITING PRECIPITATION TO SCATTERED SHOWERS
ACROSS PARTS OF CHARLESTON/DORCHESTER/BERKELEY COUNTIES. THINNING
CLOUDS HERE SHOULD ALSO SUPPORT DESTABILIZATION... BUT CAPES MAY
REMAIN LIMITED TO THE 1500-2500 J/KG RANGE... REDUCING THE THREAT
FOR SEVERE WEATHER. CONTINUED CHANCE POPS ACROSS THE NORTH INTO
THIS EVENING.

CONTINUED CHANCE POPS ALL AREAS WELL INTO TONIGHT...AS UPSTREAM
CONVECTION MAY ADVANCE INTO THE REGION FROM THE W/NW.
HOWEVER...IF UPSTREAM CONVECTION DIMINISHES WITH DIURNAL
STABILIZATION THIS EVENING...THE EVENING SHIFT MAY OPT TO LOWER
POPS OVERNIGHT.

&&

.SHORT TERM /6 AM MONDAY MORNING THROUGH MONDAY NIGHT/...
AFTER A LULL IN PRECIP LATE TONIGHT/EARLY MONDAY...PRECIPITATION
COVERAGE SHOULD INCREASE BY MIDDAY. A SHORTWAVE WILL PUSH INTO THE
REGION FROM THE NW DURING THE AFTERNOON. SYNOPTIC ASCENT
ASSOCIATED WITH THIS FEATURE WILL OVERSPREAD AN ENVIRONMENT
FEATURING AT LEAST MODERATE INSTABILITY. THIS SHORTWAVE MAY
SUPPORT WEAK SURFACE CYCLOGENESIS OVER OR CLOSE TO NORTHERN
COUNTIES...AND THE RESULTING WAVE WILL PUSH THE SYNOPTIC SURFACE
TROUGH SOUTH AS A COOL FRONT. THIS SCENARIO SHOULD SUPPORT AT
LEAST NUMEROUS SHOWERS/THUNDERSTORMS BY AFTERNOON...THUS CONTINUED
ONGOING LIKELY POPS. TIMING/LOCATION OF CONVECTIVE INITIATION
REMAINS UNCLEAR WITHIN A COMPLEX MESOSCALE ENVIRONMENT...FEATURING
A SEA BREEZE BOUNDARY THAT WILL STRUGGLE TO PUSH INLAND...RESIDUAL
OUTFLOW BOUNDARIES AND PERHAPS EVEN DIFFERENTIAL HEATING
BOUNDARIES DEPENDANT ON CLOUD COVER. FURTHER...THE SEVERE THREAT
WILL DEPEND GREATLY ON CLOUD COVER...WITH SUFFICIENT INSOLATION
SBCAPES COULD PUSH INTO THE 3000-4000 J/KG RANGE...SUPPORTING A
DECENT POTENTIAL FOR SEVERE WEATHER DURING THE AFTERNOON/EARLY
EVENING. HOWEVER...IF CLOUD COVER REMAINS EXTENSIVE...THE PRIMARY
THREATS WITH THUNDERSTORMS WILL BE LOCALLY EXCESSIVE RAINFALL
AND FREQUENT LIGHTNING. SHOWERS/THUNDERSTORMS WILL THEN PERSIST
INTO MONDAY NIGHT...BEFORE DIMINISHING IN THE WAKE OF THE SHORTWAVE/
PER DIURNAL TRENDS OVERNIGHT.

&&

.LONG TERM /TUESDAY THROUGH SUNDAY/...
THE GFS INDICATES A FRONTAL BOUNDARY WILL PUSH SOUTH ACROSS THE AREA
THROUGH MID WEEK. THE BOUNDARY WILL THEN STALL OVER THE AREA THROUGH
FRIDAY AS HIGH PRESSURE SLOWLY BUILDS INTO THE AREA FROM THE
NORTHWEST FOR THE WEEKEND.

TEMPS SHOULD REMAIN IN THE UPPER 80S TO LOWER 90S INLAND TO MID 80S
ALONG THE COAST. THIS IS DUE TO THE PRESENCE OF CLOUD COVER AND THE
ABOVE NORMAL CHANCE OF SHOWERS.

&&

.AVIATION /19Z SUNDAY THROUGH FRIDAY/...
MOST NUMEROUS SHOWERS/THUNDERSTORMS SHOULD OCCUR ACROSS SE GA
THIS AFTERNOON/EVENING...THUS ADDED A TEMPO GROUP FOR
THUNDERSTORMS AT KSAV DURING THE 20-00Z TIME FRAME. FOR
NOW...THUNDERSTORMS IN THE VICINITY OF KCHS WILL SUFFICE. WILL
AMEND AS NEAR TERM CONVECTIVE TRENDS BECOME EVIDENT.

WITH LIGHT WNW FLOW ACROSS THE AREA TONIGHT...ADDITIONAL
CONVECTION IN UPSTATE SC AND CENTRAL GA COULD MOVE IN THROUGH THE
NIGHT...AND LATER FORECAST ADJUSTMENTS MAY BE REQUIRED TO ADDRESS
THIS POTENTIAL LATE ROUND OF CONVECTION.

CONCERN CONTINUES REGARDING MVFR CONDITIONS IN FOG/STRATUS
OVERNIGHT...ESPECIALLY WHERE RAIN FALLS. HOWEVER...THE MID/HIGH
LEVEL CLOUDINESS MAY REMAIN TOO EXTENSIVE TO ALLOW SIGNIFICANT
FOG/STRATUS DEVELOPMENT. THEN...EXPECT NUMEROUS THUNDERSTORMS IN
THE REGION MONDAY...BUT MAINLY AFTER 18Z. FOR NOW...INDICATED
THUNDER IN THE VICINITY OF BOTH SITES STARTING AT 16Z.

EXTENDED AVIATION OUTLOOK...WE WILL EXPERIENCE AN OCNL PERIOD OF
AT LEAST MVFR CONDITIONS IN AFTN/EVE TSTMS AND PERHAPS IN LIGHT
FOG DURING LATE NIGHT/EARLY MORNING PERIODS THROUGHOUT THE WEEK.
OTHERWISE CONDITIONS WILL BE VFR.

&&

.MARINE...
THE UNCERTAIN POSITION OF THE SURFACE TROUGH...PER 12Z GFS/NAM
DISAGREEMENT...WILL PROVIDE TRICKY WIND FORECASTS THROUGH
MONDAY. S/E OF THE BOUNDARY...SW WINDS MAY AGAIN SURGE FOR A
PERIOD TONIGHT...WILL NEED TO MONITOR FOR POTENTIAL OF SCSEC
CONDITIONS ACROSS THE OUTER GA WATERS. THEN...THUNDERSTORMS MONDAY
AFTERNOON/EVENING COULD PRODUCE STRONG WIND GUSTS. TIMING OF COOL
FROPA MONDAY NIGHT REMAINS UNCERTAIN...BUT WINDS/SEAS SHOULD
REMAIN BELOW HEADLINE CRITERIA.

THE WINDS AND SEAS ARE EXPECTED TO REMAIN BELOW ADVISORY CRITERIA
THROUGH THE WEEK. SLIGHT SURGES ARE POSSIBLE DUE TO DIURNAL EFFECTS
ALONG WITH THE SHOWER/THUNDERSTORM POTENTIAL ACROSS THE COASTAL
WATERS FOR THE REMAINDER OF THE WEEK. SEAS WILL GENERALLY REMAIN 2
TO 4 FEET WITH HIGHER SEAS IN/NEAR THUNDERSTORMS.

RIP CURRENTS...OBSERVATIONS CONCUR THE SWELLS REMAINING AROUND 2 FT
EVERY 9-10 SECONDS...BUT DUE TO LACK OF RIP CURRENT REPORTS TODAY
AND THE LOCAL WORKSHEET PARAMETERS ARE NOT INDICATING ANYTHING
HIGHER THAN LOW RISK. THEREFORE...WILL MAINTAIN LOW RISK FOR
TOMORROW.

&&

.TIDES/COASTAL FLOODING...
WILL MONITOR ASTRONOMICAL HIGH TIDES THIS EVENING THROUGH
TUESDAY EVENING. IF HEAVY RAINS COINCIDE WITH THE TIMING OF THE
EVENING HIGH TIDE...LOCAL FLOODING MAY OCCUR IN COASTAL COUNTIES.

&&

.CHS WATCHES/WARNINGS/ADVISORIES...
GA...NONE.
SC...NONE.
MARINE...NONE.

&&

SPR/REV
Hazardous weather outlook, Jul 29, 4:27 PM EDT, 2 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE CHARLESTON SC
427 PM EDT SUN JUL 29 2007

GAZ087-088-099>101-114>119-137>141-SCZ040-042>045-047>051-301000-
JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS-
INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM-COASTAL CHATHAM-LONG-
INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH-COASTAL MCINTOSH-
ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-BERKELEY-INLAND JASPER-
BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER-
427 PM EDT SUN JUL 29 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST GEORGIA AND
SOUTHEAST SOUTH CAROLINA.

.DAY ONE...TONIGHT.

STRONG/SEVERE THUNDERSTORMS...ISOLATED THUNDERSTORMS MAY PRODUCE
DAMAGING WIND GUSTS TO 60 MPH AND HAIL AT LEAST THE SIZE OF
PENNIES UNTIL MIDNIGHT...ESPECIALLY WITHIN COUNTIES ALONG AND
SOUTH OF THE SAVANNAH RIVER. ALSO...SOME THUNDERSTORMS WILL
PRODUCE VERY HEAVY RAIN...POSSIBLY RESULTING IN LOCALIZED
FLOODING.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

STRONG/SEVERE THUNDERSTORMS...NUMEROUS THUNDERSTORMS WILL AFFECT
THE AREA MONDAY. A FEW OF THESE STORMS WILL BECOME STRONG...WITH
GUSTY WINDS AND FREQUENT LIGHTNING STRIKES. ALSO...ISOLATED STORMS
MAY BECOME SEVERE...WITH DAMAGING WINDS AND LARGE HAIL. IF SUNSHINE
ALLOWS SUFFICIENT WARMING BEFORE THUNDERSTORMS DEVELOP...THE
THREAT FOR SEVERE WEATHER WILL INCREASE. IN ADDITION...SOME
THUNDERSTORMS WILL PRODUCE VERY HEAVY RAIN...POSSIBLY RESULTING
IN LOCALIZED FLOODING.

THERE WILL BE LESS COVERAGE OF THUNDERSTORMS TUESDAY...BUT A FEW
OF THE STORMS STILL COULD BECOME STRONG OR SEVERE...ESPECIALLY
ACROSS SOUTHEAST GEORGIA. GUSTY WINDS...LIGHTNING STRIKES...SMALL
HAIL AND HEAVY RAINS ARE POSSIBLE IN THESE THUNDERSTORMS.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

AMZ330-350-352-354-374-301000-
CHARLESTON HARBOR-
WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM-
WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING
GRAYS REEF NATIONAL MARINE SANCTUARY-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO
60 NM-
427 PM EDT SUN JUL 29 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...TONIGHT.

STRONG THUNDERSTORMS...ISOLATED THUNDERSTORMS TODAY INTO TONIGHT MAY
PRODUCE GUSTY WINDS...FREQUENT LIGHTNING STRIKES...VERY HEAVY RAINS
REDUCING VISIBILITIES UNDER 1/2 MILE AND WATERSPOUTS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

STRONG THUNDERSTORMS...ISOLATED THUNDERSTORMS MONDAY AND TUESDAY MAY
PRODUCE GUSTY WINDS...FREQUENT LIGHTNING STRIKES AND VERY HEAVY
RAINS REDUCING VISIBILITIES UNDER 1/2 MILE.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

In the hours before

Local storm report, Jul 29, 1:39 PM EDT, 5 hours 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
139 PM EDT SUN JUL 29 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0142 PM     TSTM WND DMG     2 NNE BLITCHTON         32.22N 81.43W
07/28/2007                   EFFINGHAM          GA   PUBLIC

            QUARTER SIZE HAIL REPORTED.

&&

JRJ
Local storm report, Jul 29, 1:42 PM EDT, 5 hours 25 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE CHARLESTON SC
142 PM EDT SUN JUL 29 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0142 PM     HAIL             2 NNE BLITCHTON         32.22N 81.43W
07/28/2007  E1.00 INCH       EFFINGHAM          GA   PUBLIC

            QUARTER SIZE HAIL REPORTED.

&&

JRJ
Special weather statement, Jul 29, 6:03 PM EDT, 1 hour 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
603 PM EDT SUN JUL 29 2007

GAZ137-292245-
LONG-
603 PM EDT SUN JUL 29 2007

...STRONG THUNDERSTORMS WILL IMPACT LONG COUNTY THROUGH 645 PM EDT...

AT 603 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA SIZE HAIL...AND GUSTY
WINDS OF 35 TO 45 MPH.  THIS STORM WAS LOCATED NEAR LUDOWICI. THIS
STORM WAS NEARLY STATIONARY.

AREAS IN AND AROUND LUDOWICI WILL BE IMPACTED THROUGH 645 PM EDT.

EXCESSIVE CLOUD-TO-GROUND LIGHTNING CAN BE EXPECTED. POSTPONE OUTDOOR
ACTIVITIES PROMPTLY. GO QUICKLY INSIDE A COMPLETELY ENCLOSED
BUILDING.

BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
SEEK SHELTER IN A STURDY BUILDING AND STAY AWAY FROM WINDOWS.

PLEASE CONTACT THE NATIONAL WEATHER SERVICE IN CHARLESTON TOLL FREE
AT 1-888-383-2024 IF YOU OBSERVE SEVERE WEATHER.
Special weather statement, Jul 29, 6:58 PM EDT, 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
658 PM EDT SUN JUL 29 2007

GAZ114-292345-
TATTNALL-
658 PM EDT SUN JUL 29 2007

...STRONG THUNDERSTORMS WILL IMPACT TATTNALL COUNTY THROUGH 745 PM
EDT...

AT 658 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CAPABLE OF PRODUCING 1/2 INCH HAIL...AND GUSTY
WINDS OF 35 TO 45 MPH.  THIS STORM WAS LOCATED NEAR LYNN...OR ABOUT
12 MILES SOUTH OF CLAXTON...MOVING NORTHEAST AT 10 MPH.

AREAS IN AND AROUND GLENNVILLE...MENDES AND MIDWAY WILL BE IMPACTED
THROUGH 745 PM EDT.

EXCESSIVE CLOUD-TO-GROUND LIGHTNING CAN BE EXPECTED. POSTPONE OUTDOOR
ACTIVITIES PROMPTLY. GO QUICKLY INSIDE A COMPLETELY ENCLOSED
BUILDING.

BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
SEEK SHELTER IN A STURDY BUILDING AND STAY AWAY FROM WINDOWS.

PLEASE CONTACT THE NATIONAL WEATHER SERVICE IN CHARLESTON TOLL FREE
AT 1-888-383-2024 IF YOU OBSERVE SEVERE WEATHER.

The office that day

Everything else NWS Charleston, SC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 29, 12:26 PM EDTSpecial Marine WarningCHS49 min

Nearby

Severe Thunderstorm Warnings in Georgia, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.